Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Shreveport, LA

June 16, 2007Gregg County, Upshur County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 16, 2007, 11:24 AM CDT for Gregg County, Upshur County, Texas. It took effect at Jun 16, 2007, 11:30 AM CDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 16, 2007, 11:24 AM CDT (16:24 UTC)
In effect from
Jun 16, 2007, 11:30 AM CDT
Expired
Jun 16, 2007, 3:30 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Gregg County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 12:40 PM CDTFLASH FLOODGilmer, TXTX 155 CLOSED FROM BIG SANDY TO GILMER...AND NUMEROUS COUNTY ROADS CLOSED ACROSS ENTIRE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1020 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1020 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 161630
FFWSHV
TXC183-459-162030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 AM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREGG COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
  GLADEWATER...
  UPSHUR COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF GILMER...

* UNTIL 330 PM CDT

* AT 1124 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING IN AND AROUND GLADEWATER AND LIBERTY CITY DUE TO HEAVY 
  RAINFALL PRODUCING THUNDERSTORMS.  OFFICIALS ARE CLOSING HIGHWAY 
  135 NEAR FARM TO MARKET 2207.  DOPPLER RADAR INDICATES THE 
  LEADING EDGE OF A BAND OF SHOWERS AND THUNDERSTORMS...SOME 
  PRODUCING IN EXCESS OF 2 INCHES PER HOUR...EXTENDING FROM GILMER 
  TO KILGORE.  AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL WILL BE 
  POSSIBLE THROUGH MID AFTERNOON AS RAINFALL OVERSPREADS THE REGION.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  MOUNTAIN...ROSEWOOD...ORE CITY...EAST MOUNTAIN...DIANA...
  CLARKSVILLE CITY...CEDAR SPRINGS AND BIG SANDY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3237 9497 3237 9468 3289 9472 3291 9514
      3257 9514 3255 9499

$$
BUTTS
2 follow-up statements
000 
WGUS74 KSHV 161817
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
114 PM CDT SAT JUN 16 2007

TXC183-459-162030-
UPSHUR TX-GREGG TX-
114 PM CDT SAT JUN 16 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR GREGG
AND UPSHUR COUNTIES...

AT 110 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT 
NUMEROUS COUNTY ROADS CLOSED AND WASHED OUT ACROSS UPSHUR AND GREGG 
COUNTIES.  DOPPLER RADAR INDICATES MODERATE TO HEAVY RAIN FALLING 
OVER THESE COUNTIES...WHICH COULD PRODUCE AN ADDITIONAL 1 TO 2 
INCHES OF RAIN IN SPOTS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE OAK...
WEST MOUNTAIN...ROSEWOOD...ORE CITY...LONGVIEW...EAST MOUNTAIN... 
DIANA...CLARKSVILLE CITY AND CEDAR SPRINGS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

STAY TUNED FOR FURTHER UDPATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3237 9497 3237 9468 3289 9472 3291 9514
      3257 9514 3255 9499

$$

BUTTS
000 
WGUS74 KSHV 162032
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT SAT JUN 16 2007

TXC183-459-162040-
UPSHUR TX-GREGG TX-
330 PM CDT SAT JUN 16 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR GREGG AND UPSHUR
COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT MOST OF THE 
RAINFALL WHICH PRODUCED FLASH FLOODING THIS MORNING HAS DIMINISHED.  
HOWEVER...ADDITIONAL RAINFALL IS EXPECTED TO MOVE INTO GREGG AND 
UPSHUR COUNTIES THIS EVENING.  THIS MAY RESULT IN ADDITIONAL 
FLOODING PROBLEMS LATER TONIGHT.

REPORTS FROM THE UPSHUR COUNTY SHERRIFS OFFICE INDICATE THAT 60 
PERCENT OF COUNTY ROADS REMAIN CLOSED.  DO NOT DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY 
BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER 
GROUND.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3237 9497 3237 9468 3289 9472 3291 9514
      3257 9514 3255 9499

$$

BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 10:15 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 16, 10:15 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CDT SAT JUN 16 2007

.DISCUSSION...

FLASH FLOOD WARNINGS ARE OUT FOR SMITH AND UPSHUR COUNTIES THIS
MORNING...AS RAIN CONTINUES TO TRAIN NORTHWARD OVER PORTIONS OF EAST
TEXAS. AN UPPER LEVEL LOW SPINNING OVER NORTH CENTRAL TEXAS IS THE
CULPRIT OF THIS ACTIVITY...AS DISTURBANCES ROTATING AROUND THE LOW
INTERACT WITH THE ABUNDANT MOISTURE ACROSS THE AREA. CURRENT
FORECAST HAS A DECENT CHANCE OF RAIN THE FORECAST FOR THE ENTIRE
AREA...SO NO CHANGES TO POP FORECAST WILL BE MADE.  CLOUD COVER WILL
LIMIT HEATING...SO CONVECTION REACHING SEVERE STATUS WILL BE
LIMITED. TEMPS WILL HAVE TO MONITORED FOR ANY DECENT BREAKS IN THE
OVERCAST TO THE EAST...BUT ALL IS WELL AT THIS TIME IN THAT AREA. SO
HEAVY RAIN OVER PARTS OF EAST TEXAS IS THE FOCUS AT THIS TIME...AS
MORE FLASH FLOOD WARNING MAY BE NEEDED IF RAIN CONTINUES TO TRAIN
ACROSS THE AREA.

ELEVEN

&&

.AVIATION...

ADDITIONAL DISTURBANCES ARE POISED TO MOVE INTO THE FORECAST AREA
FOR THE AFTERNOON HOURS AS AN UPPER-LEVEL LOW CONTINUES TO SPIN OVER
NORTH TEXAS.  AIRPORTS OVER THE EASTERN PART OF THE FORECAST AREA
ARE DRY FOR NOW...WITH VFR FLIGHT CATEGORIES NOTED IN SURFACE
OBSERVATIONS.  CONDITIONS SHOULD GRADUALLY DETERIORATE THROUGH THE
AFTERNOON AS CONVECTION SLOWLY MOVES EAST FROM TEXAS AND ADDITIONAL
SHRA/TSRA DEVELOP.  IN GENERAL...LOOK FOR FLIGHT CATEGORIES TO
REMAIN MOSTLY MVFR FOR THE 1800 UTC TAF PACKAGE WITH REDUCTIONS INTO
IFR POSSIBLE IN HEAVIER SHRA/TSRA. /21/

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  83  70  87  71 /  60  40  40  30
MLU  87  69  91  70 /  50  30  20  20
DEQ  82  69  84  68 /  60  50  50  50
TXK  82  69  86  70 /  60  40  40  40
ELD  84  68  89  68 /  50  30  20  30
TYR  81  69  83  71 /  70  50  50  50
GGG  81  69  85  70 /  70  50  50  50
LFK  84  69  85  71 /  60  40  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/21
Hazardous weather outlook, Jun 16, 6:00 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUN 16 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE ACROSS MUCH OF THE FOUR STATE REGION TODAY...AS AN UPPER
LEVEL LOW PRESSURE SYSTEM REMAINS STATIONARY ACROSS NORTHCENTRAL
TEXAS. ONE UPPER LEVEL DISTURBANCE WRAPPING AROUND THE CENTER
OF CIRCULATION WILL ENTER EAST TEXAS LATE THIS MORNING OR
EARLY AFTERNOON...ENHANCING SHOWER AND THUNDERSTORM
DEVELOPMENT OVER THIS AREA. ELSEWHERE...DAYTIME HEATING AND LEFTOVER
OUTFLOW BOUNDARIES FROM PRIOR THUNDERSTORM ACTIVITY...WILL PROVIDE
THE LIFT NEEDED FOR ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS
NORTH LOUISIANA AND SOUTH ARKANSAS. A FEW ISOLATED STORMS MAY
POSSIBLY BECOME SEVERE TODAY AND EARLY THIS EVENING...PRODUCING
STRONG DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...THE AIR
MASS OVER THE FOUR STATE AREA REMAINS SATURATED...ADDING TO THE
INCREASED RISK OF LOCALLY HEAVY RAINFALL. ANY NEW THUNDERSTORMS THAT
DEVELOP WILL LIKELY BE SLOW MOVING...PRODUCING RAINFALL AMOUNTS OF
ONE TO TWO INCHES IN SHORT PERIODS OF TIME. THUS...LOCALIZED FLOODING
MAY RESULT...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. WHILE
SOME OF THESE THUNDERSTORMS MAY BEGIN TO DIMINISH SHORTLY AFTER
SUNSET...ADDITIONAL REDEVELOPMENT IS POSSIBLE OVERNIGHT...ESPECIALLY
AS ANOTHER UPPER LEVEL DISTURBANCE ROUNDS THE LOW AND ENTERS EAST
TEXAS SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL PERSIST SUNDAY AND MONDAY...AS THE
UPPER LOW PRESSURE AREA REMAINS ANCHORED OVER NORTHCENTRAL
TEXAS OVER THE NEXT DAY OR SO. THIS SYSTEM SHOULD WEAKEN AND SLOWLY
EJECT NORTHEAST INTO OKLAHOMA AND WESTERN ARKANSAS MONDAY...BUT
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP OVER ALL
THE FOUR STATE REGION THROUGH TUESDAY. SOME ISOLATED STORMS MAY
BRIEFLY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.
HOWEVER...LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN
THREAT...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR DRAINAGE
AREAS. THIS THREAT WILL BEGIN TO END LATE TUESDAY...AS THE
REMNANTS OF THIS SYSTEM DRIFT SOUTH AND EAST OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM
RADIO OPERATORS...MAY BE NEEDED TODAY AND TONIGHT.

15

In the hours before

Local storm report, Jun 16, 8:07 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 AM CDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLASH FLOOD      4 N BIG SANDY           32.64N 95.11W
06/16/2007                   UPSHUR             TX   LAW ENFORCEMENT

            INTERSECTION OF HIGHWAY 1002 AND ASPEN ROAD IS UNDERWATER
            AND IS IN THE PROCESS OF BEING CLOSED.

&&

15
Local storm report, Jun 16, 9:37 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 AM CDT SAT JUN 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     FLASH FLOOD      1 N GLADEWATER          32.56N 94.95W
06/16/2007                   UPSHUR             TX   TRAINED SPOTTER

            FLOODING ACROSS US 80 WITH MINOR SIDESTREET FLOODING IN
            NORTH PART OF CITY

&&

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:53 AM CDTFlash Flood WarningSHVUpshur3 hr
Jun 16, 9:50 AM CDTFlash Flood WarningSHVSmith3 hr
Jun 16, 12:49 PM CDTFlash Flood WarningSHVSmith86 min
Jun 16, 3:32 PM CDTFlash Flood WatchSHVAngelina, Camp, Cherokee, Franklin, Gregg, Harrison and 12 more24 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.